Alert archive / Alabama / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 19, NWS Tallahassee, FL

April 12, 2004Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 12, 2004, 8:33 PM CDT for Dale County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2004, 8:33 PM CDT (01:33 UTC)
Expired
Apr 12, 2004, 9:00 PM CDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Dale County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 6:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2004-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2004-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 130133
SVRTLH
ALC045-130200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
832 PM CDT MON APR 12 2004

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DALE COUNTY IN SOUTHEAST ALABAMA
  
* UNTIL 900 PM CDT

* AT 832 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  SOUTHWEST OF BELLWOOD...OR ABOUT 7 MILES NORTH OF GENEVA...MOVING
  NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT RUCKER...BOWDEN TERRACE BY 835 PM CDT...
  PLEASANT HILL BY 840 PM CDT...
  OZARK...BLACKWELL FIELD AIRPORT BY 845 PM CDT...
  BEAMON...ARGUTA BY 850 PM CDT...
  ROBERTS CROSSROADS...DYKES CROSSROADS BY 855 PM CDT...

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL AND DAMAGING WINDS. 


LAT...LON 3120 8589 3114 8577 3119 8577 3161 8543
          3162 8571 3121 8581

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:10 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 12, 8:10 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EDT MON APR 12 2004

.UPDATE...SURFACE PRESSURES HAVE DROPPED A FEW MORE MILLIBARS
SINCE LATE THIS AFTERNOON ACROSS SOUTHERN AL AND THE FL PANHANDLE. A
1002MB LOW IS NOW CENTERED IN CENTRAL AL. CONVECTION HAS INCREASED
SIGNIFICANTLY ACROSS SOUTHERN AL...CENTRAL GA...AND ACROSS FL
PANHANDLE AS DYNAMICS KICK IN AS UPPER LOW APPROACHES. RECENTLY
CONVECTION THAT WAS DISSIPATING AS IT CAME ASHORE IS NOW MAINTAINING
ITSELF AND IS PRODUCING MARBLE SIZE HAIL ACROSS THE PANHANDLE. THE
PRECIP AMOUNTS REMAIN ON THE LOW SIDE...BUT ANY PRECIP WILL BE
WELCOME. OFFSHORE CONVECTION HAS INCREASED THE OFFSHORE WINDS. SEAS
HAVE RISEN SIGNIFICANTLY ALSO.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT CDT.
     FIRE WEATHER WATCH WEDNESDAY ALL ZONES.
GA...SEVERE THUNDERSTORM WATCH UNTIL 13/0100EDT.
FL...SCA ALL MARINE ZONES.
     FIRE WEATHER WATCH WEDNESDAY ALL ZONES.

&&

WATSON
Hazardous weather outlook, Apr 12, 4:15 AM CDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EDT MON APR 12 2004

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TODAY AND TONIGHT...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-130915-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
515 AM EDT MON APR 12 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT THERE
IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS
THE FORECAST AREA. THE SEVERE WEATHER THREAT IS NOT CERTAIN. IF
OVERCAST SKIES PERSIST ALL DAY...THEN THE THREAT WILL BE DIMINISHED.
HOWEVER...IF WE SEE A PERIOD OF SUNSHINE...THE ATMOSPHERE SHOULD
DESTABILIZE ENOUGH FOR THUNDERSTORMS TO DEVELOP. WHILE OVERALL
COVERAGE OF THUNDERSTORMS WILL NOT BE ALL THAT HIGH...THOSE THAT DO
DEVELOP COULD REACH SEVERE LIMITS. THE MAIN THREAT WOULD BE DAMAGING
WINDS. THIS WILL NOT BE A GOOD DAY TO HEAD OUT INTO THE GULF AS A
SMALL CRAFT ADVISORY IS IN EFFECT. IN ADDITION TO STRONG WINDS...THE
WIND DIRECTION WILL BE VARIABLE AT TIMES TODAY. WINDS WILL BRIEFLY
DECREASE THIS AFTERNOON BEFORE RETURNING TO ADVISORY LEVELS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MUCH COOLER TEMPERATURES WILL BE ON TAP FOR TUESDAY AND WEDNESDAY.
CONDITIONS WILL DRY OUT ENOUGH BY WEDNESDAY AND THURSDAY TO ENHANCE
THE SPREAD OF ANY NEW OR EXISTING WILDFIRES. MARINERS SHOULD CONTINUE
TO EXERCISE CAUTION IF HEADING OUT INTO THE GULF COASTAL WATERS...AT
LEAST UNTIL WINDS SUBSIDE ON THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES. SEE OUR SURF ZONE FORECAST FOR
DETAILS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

18-WOOL

In the hours before

Special weather statement, Apr 12, 7:09 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT MON APR 12 2004

ALZ065>069-GAZ120>131-142>148-155>161-130500-
BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CLAY GA-
COFFEE AL-COLQUITT GA-COOK GA-DALE AL-DECATUR GA-DOUGHERTY GA-
EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOUSTON AL-IRWIN GA-LANIER GA-
LEE GA-LOWNDES GA-MILLER GA-MITCHELL GA-QUITMAN GA-RANDOLPH GA-
SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA-TURNER GA-WORTH GA-
810 PM EDT MON APR 12 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL
GEORGIA...EFFECTIVE UNTIL 100 AM EDT TUESDAY MORNING(MIDNIGHT CDT
TUESDAY MORNING).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:20 PM CDTSevere Thunderstorm WarningTAEGeneva25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.